MAUDE Adverse Event Report: COVIDIEN MEDI-TRACE# CADENCE ADULT RTS ZOLL; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN MEDI-TRACE# CADENCE ADULT RTS ZOLL; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22770R
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported they had a set of pads that arched and smoked a little when the patient was cardioverted.There was no harm to the patient.Additional information received: the arching/smoke was seen at the distal end of the pads where the wires enter the pad.The cardioversion was successful in delivering 200 joule shocks to the patient.
 
Additional Manufacturer Narrative
Additional information added: h6 evaluation code: type of investigation; investigation findings; investigation conclusions.Investigation summary: the device history records (dhrs) were reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition as described by the customer.The dhr review shows that all acceptance criteria inspections were within acceptable limits during the production process.One set of used, unsealed samples were returned along with photos for analysis.A visual inspection was performed.The visual inspection was made more difficult by the product being stuck to the pouch.It was not possible to see any marks or patterns because the print from the pouch transferred to the electrodes.A finished goods wire testing was performed on the returned sample.The test runs electrical current through the wires to ensure no breaks or disruptions.No issues were found.It was not possible to perform further electrical testing due to the product having been stuck to the pouch and residue from the pouch being transferred to the electrode.From a root cause analysis perspective, the investigation was unable to determine any possible manufacturing causes for the arcing.The sample returned shows no burn marks or defects that would relate to manufacturing.The investigation determined there are a couple of causes which could be related to set up or usage.It is important to follow proper skin preparation prior to use, fabric fibers or chemical residue left of the skin could result in a spark.The product being used in an oxygen rich environment could also produce a spark during testing.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary.We will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
MEDI-TRACE# CADENCE ADULT RTS ZOLL
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key11979331
Report Number1219103-2021-00326
Device Sequence Number1085758
Product Code DRO
UDI-Device Identifier20884527022400
UDI-Public20884527022400
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number22770R
Device Catalogue Number22770R
Device Lot Number106360X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date09/02/2021
Patient Sequence Number1